Heavy Snow, Humboldt
- When
- May 9, 4:00 PM PST to May 10, 6:00 PM PST
- Where
- Humboldt forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.407, -118.112 (the zone’s center; the record gives no point)
A winter storm brought heavy snow to the mountains and higher elevations of northern and central Nevada. Many Snotel sites in the mountains reported between 10 and 20 inches of snow from this storm.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A winter storm brought heavy snow to the mountains and higher elevations of northern and central Nevada. Many Snotel sites in the mountains reported between 10 and 20 inches of snow from this storm. Ruth reported 10 inches of snow, Moorman Ranch in White Pine County reported nearly 8 inches of snow, and Ely had 4 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at May 9, 2:00 PM PST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT MON MAY 9 2005 .SYNOPSIS...A LATE SEASON SNOW STORM...AFFECTING MAINLY ELEVATIONS ABOVE 6500 FEET IN CENTRAL NEVADA...WILL SHIFT EAST OF THE AREA TUESDAY MORNING. SCATTERED RAIN SHOWERS AND SNOW SHOWERS WILL LINGER THROUGH WEDNESDAY. A DRIER..WARMER PATTERN WILL TAKE HOLD INTO LATE WEEK AND THROUGH THE WEEKEND. && .SHORT TERM...A STRONG VORT MAX WILL TRANSIT THE SOUTHEAST THIRD OF THE FORECAST AREA TONIGHT...PRODUCING CONTINUED PRECIP...HEAVIEST IN WHITE PINE AND NORTHEAST NYE COUNTIES INTO TUESDAY MORNING. THE SNOW LEVEL WILL LOWER TO VALLEY FLOORS IN WHITE PINE COUNTY THIS EVENING AND TO 6500 FEET IN NYE COUNTY. SNOWFALL AMOUNTS COULD ADD UP TO SEVERAL INCHES AT HIGHER ELEVATIONS...WITH A FEW INCHES ON HIGHER VALLEY FLOORS. WITH THE 500H LOW LINGERING OVER UTAH THRU WEDNESDAY...CONTINUED CHANCES OF PRECIP WILL CONTINUE INTO MIDWEEK. STRONG PRE-FRONTAL WINDS ACROSS WHITE PINE COUNTY WILL SUBSIDE EARLY THIS EVENING AS THEY SHIFT TO THE NORTHWEST. STRONG POST-FRONTAL WINDS WILL CONTINUE IN WENDOVER THROUGH MID EVENING. .LONG TERM...UPPER LOW WILL CONTINUE EAST THURSDAY WITH RIDGING INTO THE SILVER STATE. TEMPS WILL INCREASE AS RIDGE BUILDS WITH ABOVE NORMAL TEMPS BY THE WEEKEND. RIDGE FLATTENS SATURDAY/SUNDAY WITH S/WV ENERGY PUSHING ACROSS NRN NV BUT NOT EXPECTING ANY PRECIPITATION. NEXT DECENT CHANCE FOR PRECIPITATION WILL BE EARLY TO MID NEXT WEEK AS ANOTHER U/L TROUGH BEGINS TO IMPACT THE WESTERN CONUS. AFTER A BRIEF REPRIEVE OF WET WEATHER...EXTENDED MODELS SHOWING ANOTHER TRAIN OF U/L SYSTEMS THROUGH THE PACIFIC. LIEBL && .LKN WATCHES/WARNINGS/ADVISORIES... ...FLOOD WARNING IN EFFECT FOR NVZ030 AND NVZ036 UNTIL FURTHER NOTICE FOR THE STRETCH OF THE HUMBOLDT RIVER BETWEEN BEOWAWE AND WINNEMUCCA. ...HEAVY SNOW WARNING IN EFFECT FOR NVZ013 ABOVE 6500 FEET UNTIL 6 AM AND NVZ035 UNTIL 9 AM PDT TUESDAY. ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT /10 PM MDT/ THIS EVENING FOR NVZ033. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 344 PM PDT MON MAY 9 2005 NVZ030>034-036-037-101200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 344 PM PDT MON MAY 9 2005 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TONIGHT A FLOOD WARNING IS IN EFFECT FOR THE HUMBOLDT RIVER FROM BEOWAWE TO WINNEMUCCA. THE HUMBOLDT RIVER IS ABOVE ITS BANKS IN SPOTS ALONG THAT STRETCH AND IS EXPECTED TO MAINTAIN HIGH LEVELS FOR AN EXTENDED PERIOD OF TIME. RECENT PRECIPITATION WILL LIKELY RAISE RIVER LEVELS OVER THE NEXT FEW DAYS AND IMPACT WINNEMUCCA. FOR FURTHER INFORMATION...SEE THE FOLLOWING PRODUCTS...RNOFLSLKN OR WGUS85... RNORVSLKN OR FGUS85. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WARNING IS IN EFFECT FOR THE HUMBOLDT RIVER FROM BEOWAWE TO WINNEMUCCA UNTIL FURTHER NOTICE. NUMEROUS SNOW SHOWERS WILL DEVELOP BY LATE TUESDAY MORNING IN MOST PORTIONS OF NORTHERN AND CENTRAL NEVADA. SNOW LEVELS WILL BE AROUND 5000 FEET WITH THESE SHOWERS. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ABOVE 6500 FEET. SHOWERS WILL DIMINISH IN COVERAGE BY TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-101200- NORTHERN NYE COUNTY-WHITE PINE COUNTY- 344 PM PDT MON MAY 9 2005 THIS OUTLOOK IS FOR CENTRAL NEVADA .DAY ONE...TONIGHT A HEAVY SNOW WARNING IS IN EFFECT FOR WHITE PINE AND EASTERN PORTIONS OF NORTHERN NYE COUNTY . SNOW...HEAVY AT TIMES...IS EXPECTED TONIGHT WITH ACCUMULATIONS OF 6 TO 12 INCHES IN HIGHER ELEVATIONS AND 2 TO 5 INCHES IN VALLEYS. THE SNOW IS EXPECTED TO TAPER OFF TO SNOW SHOWERS FROM WEST TO EAST TUESDAY MORNING. . FOR FURTHER INFORMATION...SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY SNOW WARNING IN EFFECT UNTIL 9 AM FOR WHITE PINE COUNTY...WHERE SIGNIFICANT ACCUMULATIONS MAY OCCUR IN VALLEY FLOORS...BEFORE TAPERING TO SNOW SHOWERS LATER TUESDAY MORNING. SETTJE
The national radar mosaic for the moment the first event began.
9 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450849, 5450848, 5450850, 5450852, 5450855, 5450854, 5450856, 5450851, 5450853.